Loss of body fat, especially under the skin
May 7, 2008
Hello, and thank you for taking the time. I have been positive for over 15 years now, am healthy, and live an active life. The problem I have is lack of fat under the skin of my face, arms, and most of my legs. Is there a treatment now I can start without doing cosmetic surgery? On Kaletra, Combivir, and Viread. Thank you.
Response from Dr. Moyle
There are no specific treatments for lipoatrophy, or fat loss under the skin. Clearly some cosmetic treatments like Sculptra can help with facial changes, but they don't deal with the rest. If your doctor thinks it is OK, getting rid of the AZT in your Combivir might stop the fat loss from getting worse, but it is unclear to what degree the fat will recover if you have been on AZT a long time.
The only other drug where a small amount of fat increase has been reliably reported is the diabetes drug pioglitazone. Over 1 year, a study in France showed people could recover about 400g of fat on arms and legs. Usually, the deficit is 4000g of fat, so it would take a very long time on this drug to see any benefits, and not everyone who took the drug saw fat recovery on their scans.
Hope this helps,
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flu Symptoms After Anal Sex Without Condom Does It Mean I Have HIV
- Itchy Testicles After Touching A Bloody Scab Sign Of HIV AIDS
- Tingling Lips After Oral Sex On A Woman What Are The Chances Of HIV
- Constant Watery Vaginal Discharge
- Can Mouth Kissing Transmit Hiv?
- During Ars Does Lymph Nodes Swell At The Same Time
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.